Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 170, NWS Charleston, SC

September 4, 2015Beaufort County, Jasper County, South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 4, 2015, 5:08 PM EDT for Beaufort County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2015, 5:08 PM EDT (21:08 UTC)
Expired
Sep 4, 2015, 5:49 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 5:10 PM EDTTSTM WND DMG3 Wnw Ridgeland, SCTREE DOWN NEAR TARBORO RD AND MALPHRUS RD. TIME ESTIMATED BY RADAR AND STATE HIGHWAY PATROL REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS52 KCHS 042108
SVRCHS
GAC103-SCC013-053-042215-
/O.NEW.KCHS.SV.W.0170.150904T2108Z-150904T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT FRI SEP 4 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTHEAST OF SPRINGFIELD TO 6 MILES
  NORTHEAST OF RIDGELAND...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RIDGELAND...SPRINGFIELD...JASPER...GRAHAMVILLE...SWITZERLAND...
  EBENEZER...TARBORO AND COOSAWHATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3233 8137 3231 8088 3262 8086 3260 8122
TIME...MOT...LOC 2108Z 024DEG 11KT 3254 8117 3256 8092 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
870 
WWUS52 KCHS 042118
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT FRI SEP 4 2015

GAC103-SCC013-053-042215-
/O.CON.KCHS.SV.W.0170.000000T0000Z-150904T2215Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-
518 PM EDT FRI SEP 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EFFINGHAM...BEAUFORT AND JASPER COUNTIES...

AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF SPRINGFIELD TO NEAR RIDGELAND...
MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 515 PM...LAW ENFORCEMENT REPORT NUMEROUS
TREES DOWN NEAR GILLISONVILLE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...SPRINGFIELD...JASPER...GRAHAMVILLE...SWITZERLAND...
EBENEZER...TARBORO AND COOSAWHATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3233 8137 3231 8088 3262 8086 3260 8122
TIME...MOT...LOC 2117Z 024DEG 11KT 3252 8118 3254 8093 

HAIL...<.75IN
WIND...60MPH
 
$$
619 
WWUS52 KCHS 042136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT FRI SEP 4 2015

SCC013-042146-
/O.CAN.KCHS.SV.W.0170.000000T0000Z-150904T2215Z/
BEAUFORT SC-
536 PM EDT FRI SEP 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3261 8106 3257 8096 3233 8098 3233 8137
      3260 8122
TIME...MOT...LOC 2136Z 042DEG 11KT 3247 8121 3252 8101 

$$

GAC103-SCC053-042215-
/O.CON.KCHS.SV.W.0170.000000T0000Z-150904T2215Z/
EFFINGHAM GA-JASPER SC-
536 PM EDT FRI SEP 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EFFINGHAM AND JASPER COUNTIES...

AT 536 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF SPRINGFIELD TO NEAR RIDGELAND...
MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...SPRINGFIELD...TARBORO...TILLMAN...ROBERTVILLE...
STILLWELL...PINELAND AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3261 8106 3257 8096 3233 8098 3233 8137
      3260 8122
TIME...MOT...LOC 2136Z 042DEG 11KT 3247 8121 3252 8101 

HAIL...<.75IN
WIND...60MPH
 
$$
128 
WWUS52 KCHS 042149
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT FRI SEP 4 2015

GAC103-SCC053-042159-
/O.CAN.KCHS.SV.W.0170.000000T0000Z-150904T2215Z/
EFFINGHAM GA-JASPER SC-
549 PM EDT FRI SEP 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM AND JASPER COUNTIES
IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3261 8106 3257 8096 3233 8098 3233 8137
      3260 8122
TIME...MOT...LOC 2144Z 024DEG 11KT 3245 8122 3250 8102 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:31 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 4, 3:31 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT FRI SEP 4 2015

.SYNOPSIS...
A WEAK PRESSURE PATTERN WILL PERSIST ACROSS THE REGION THROUGH
TONIGHT. A WEAK COLD FRONT WILL PUSH INTO THE AREA SATURDAY AND
STALL SOUTH OF THE REGION THROUGH TUESDAY BEFORE DISSIPATING.
ATLANTIC HIGH PRESSURE WILL REBUILD FOR THE MIDDLE AND LATTER PART
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
REST OF THE AFTERNOON...QUITE A FEW SHOWERS AND THUNDERSTORMS ARE
DEVELOPING AND WILL CONTINUE TO DO SO INTO THE EVENING. SOME AREAS
ACROSS THE TRI-COUNTY HAVE SEEN DEW POINTS MIX OUT INTO THE UPPER
60S AND UPDRAFTS ARE STRUGGLING IN THESE AREAS. FURTHER TO THE WEST
THERE HAVE A BEEN A FEW BRIEF STRONGER UPDRAFTS LOFTING 60-65 DBZ
CORES INTO THE 20-25 KFT RANGE. HOWEVER...THE STORMS ARE VERY
SHORTLIVED AND NONE OF THE STORMS HAVE BECOME EVEN MARGINALLY
SEVERE. WE COULD STILL SEE A COUPLE STRONGER STORMS...BUT MOST WILL
REMAIN ON THE WEAKER SIDE.

TONIGHT...THE ANOMALOUS UPPER PATTERN WILL CONTINUE TO FEATURE A
WEST TO EAST ORIENTED UPPER TROUGH EXTENDING IN FROM THE CENTRAL
ATLANTIC AND A UPPER ANTICYCLONE CENTERED OVER NEW ENGLAND. AT THE
SURFACE...A 1025 MB HIGH WILL STEADILY BUILD ACROSS NEW ENGLAND AND
PUSH A BACK DOOR COLD FRONT TOWARD THE AREA LATE. IN RESPONSE THE
PREVAILING LOW LEVEL FLOW WILL TURN MORE NORTHEASTERLY...MAINLY
CLOSER TO SUNRISE. AS THE FRONT GETS INTO THE NORTHERN TIER OF THE
FORECAST AREA...MODELS INDICATE SOME DEGREE OF SHOWER/THUNDERSTORM
ACTIVITY COMING ALONG WITH IT. HAVE MAINTAINED THE SLIGHT CHANCE
POPS WITH AN AREA OF CHANCE POPS ACROSS THE SOUTH CAROLINA COASTAL
WATERS. LOWS WILL BE SIMILAR TO THE LAST FEW NIGHTS...WITH
TEMPERATURES FALLING GENERALLY INTO THE MID 70S AWAY FROM THE
IMMEDIATE COAST. THERE IS SOME LOW END POTENTIAL FOR SHALLOW GROUND
FOG...BUT CHANCES ARE TOO LOW TO INCLUDE IN THE FORECAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE REGION WILL REMAIN IN A VERY WEAK FLOW PATTER THROUGH THE
PERIOD. IN GENERAL...A DEEP LAYER TROUGH OF LOW PRESSURE WILL BE
NEAR OR JUST SOUTH OF THE AREA...WHILE A DEEP LAYER OF HIGHER
PRESSURE WILL RESIDE WELL NORTH OVER THE MID ATLANTIC AND
NORTHEAST STATES.

SATURDAY...THE HIGH PRESSURE NORTH OF THE REGION WILL BUILD JUST
ENOUGH TO PUSH A WEAK BACKDOOR FRONT THROUGH THE REGION. A SWATH OF
DEEP LAYER MOISTURE MOVES DOWN WITH THIS FEATURE FROM THE
NORTH...WHICH SHOULD RESULT IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. NO STRONG UPPER FORCING...THUS MOST OF THE FORCING
WILL BE DUE TO LOW LEVEL CONVERGENCE FROM THE COLD FRONT AND SEA
BREEZE. THE BEST CHANCES FOR PRECIP WILL BE OVER THE SOUTHERN AREA
WHERE THE CONVERGENCE AND MOISTURE WILL BE BEST. LOW LEVEL WINDS WILL
BE NORTHEAST...WHICH ALONG WITH CLOUD COVER...SHOULD HELP KEEP HIGH
TEMPS NEAR NORMAL IN THE UPPER 80S TO NEAR 90. MOST CONVECTION
SHOULD DIMINISH DURING THE EVENING WITH LOWS IN THE LOWER 70S.

SUNDAY AND MONDAY...THE WEAK FRONT IS EXPECTED TO STALL JUST SOUTH
OF THE REGION. OVERALL...HIGHER PRESSURE WILL CONTINUE OVER THE MID
ATLANTIC AND LOWER PRESSURE JUST SOUTH OF THE REGION. THIS WILL
SETUP LOW LEVEL NORTHEAST FLOW...SLIGHTLY WEAKER THAN SATURDAY.
GLOBAL MODELS SHOW BETTER DEEP LAYER MOISTURE DURING THIS PERIOD
THAN THE NAM...WHICH ACTUALLY INDICATES VERY LITTLE PRECIPITATION.
FOR NOW...WENT CLOSER TO GLOBAL SOLUTIONS...WHICH WAS ALSO CLOSER TO
PREVIOUS FORECAST OF CHANCE POPS FOR THE AFTERNOON. HIGHS A TAD
COOLER...IN THE MID TO UPPER 80S. BY SUNDAY NIGHT...MOST CONVECTION
SHOULD DIE DOWN...WITH BETTER CHANCES OVER THE ATLANTIC WATERS. LOWS
IN THE LOWER 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE CLOSED UPPER LOW OVER THE SOUTHEAST UNITED STATES WILL GRADUALLY
WEAKEN THOUGH A BROAD UPPER TROUGH WILL LIKELY PERSIST FOR MUCH OF
THE PERIOD. BERMUDA HIGH PRESSURE WILL SETTLE IN...BRINGING A RETURN
TO SOUTHERLY FLOW OVER THE AREA AND SLIGHTLY ABOVE NORMAL
TEMPERATURES. PRECIPITATION WILL FOLLOW A TYPICAL SUMMER REGIME WITH
SCATTERED CONVECTION DURING THE DAY OVER LAND AREAS AND ISOLATED TO
SCATTERED STORMS OVER THE WATERS AT NIGHT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
18Z SATURDAY. THE BIGGEST NEAR TERM CONCERN IS FOR THUNDERSTORMS
OVER THE NEXT COUPLE OF HOURS. THE BEST CHANCE FOR IMPACTS IS AT
KSAV WHERE THE BEST COVERAGE ALONG COASTAL CHATHAM COUNTY IS
ONGOING. NOT CONFIDENT OF THE TERMINAL TAKING A DIRECT HIT...BUT
HAVE ADDED VCTS THROUGH 20Z. AT KCHS...THE DEW POINT HAS MIXED OUT
AND COVERAGE ISN/T AS CLOSE BY. THE RISK FOR SHOWERS AND
THUNDERSTORMS AT THE TERMINAL WILL DIMINISH LATE THIS AFTERNOON
AND THIS EVENING. OVERNIGHT...HIGH PRESSURE WILL BUILD IN FROM THE
NORTH AND PUSH A BACK DOOR COLD FRONT THROUGH THE AREA. WINDS WILL
TURN MORE NORTHEASTERLY AND WE COULD SEE A FEW SHOWERS DEVELOP
LATE TONIGHT FROM NORTH TO SOUTH AS THE FRONT DROPS IN. HAVE NOT
INCLUDED ANY MENTION OF SHOWERS YET...AS CONFIDENCE IS TOO LOW.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL DOMINATE THROUGH
EARLY NEXT WEEK. SCATTERED MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY WITH BRIEF FLIGHT RESTRICTIONS POSSIBLE
WITHIN ANY STORMS. LOW LEVEL NORTHEAST FLOW OF GENERALLY 10-15 KTS
THROUGH SUNDAY...BECOMING LIGHTER AND MORE EASTERLY MONDAY AND
INTO TUESDAY.

&&

.MARINE...
TONIGHT...THE WEAK PRESSURE PATTERN WILL LINGER THROUGH THE FIRST
PART OF THE OVERNIGHT. THEN LATE IN THE PERIOD...HIGH PRESSURE WILL
BUILD IN FROM THE NORTH AND PUSH A BACK DOOR COLD FRONT INTO THE
AREA. THE PREVAILING LOW LEVEL FLOW ILL BECOME MORE NORTHEASTERLY
WITH A MODEST SURGE INTO THE 10-15 KT RANGE FOR THE CHARLESTON
COUNTY WATERS. ELSEWHERE...WINDS WILL BE 5-10 KT. SEAS WILL
GENERALLY BE 1 FT...EXCEPT UP TO 2 FT IN THE OUTER REACHES OF THE
OUTER GEORGIA WATERS.

NO HIGHLIGHTS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

A WEAK COLD FRONT WILL PUSH THROUGH THE AREA SATURDAY AS HIGH
PRESSURE BUILDS OVER THE MID ATLANTIC. THIS WILL PRODUCE NORTHEAST
WINDS 10-15 KT WITH SLIGHTLY BUILDING SEAS. THE NORTHEAST FLOW
CONTINUES THROUGH EARLY MONDAY WITH MAINLY DAYTIME COASTAL
ENHANCEMENTS WITH THE SEA BREEZE.

BY LATER MONDAY AND TUESDAY...THE FLOW BEGINS TO WEAKEN AND VEER TO
MORE EASTERLY AS HIGH PRESSURE SETTLES SOUTHWARD...CLOSER TO THE
MARINE AREA.

WEDNESDAY...ATLANTIC HIGH PRESSURE REBUILDS SOUTH AND EAST OF
THE WATERS...VEERING WINDS TO SOUTH-SOUTHWEST

TYPICAL SCATTERED MAINLY NIGHT AND MORNING SHOWERS AND THUNDERSTORMS
EXPECTED THROUGH EARLY TO MID NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...RFM
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/RFM
Hazardous weather outlook, Sep 4, 3:46 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
346 AM EDT FRI SEP 4 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
346 AM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 3:29 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT FRI SEP 4 2015

SCZ050-052-042030-
CHARLESTON SC-TIDAL BERKELEY SC-
329 PM EDT FRI SEP 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 430 PM EDT...

AT 329 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHADOWMOSS TO NEAR JAMES
ISLAND COUNTY PARK...AND MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST ASHLEY...NORTH CHARLESTON...DOWNTOWN CHARLESTON...I-26/I-526
INTERCHANGE...HOLLYWOOD...FOLLY BEACH...RAVENEL AND KIAWAH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3271 7988 3261 8009 3283 8023 3282 8015
      3285 8018 3290 8000 3280 7992 3278 7992
      3279 7991 3276 7992 3276 7988 3274 7988
      3274 7990 3273 7988 3274 7987 3273 7987
TIME...MOT...LOC 1929Z 057DEG 14KT 3285 8005 3276 7996
Special weather statement, Sep 4, 4:00 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI SEP 4 2015

SCZ050-042030-
CHARLESTON SC-
400 PM EDT FRI SEP 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 430 PM EDT...

AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DELEMAR CROSSROADS TO
NEAR JOHNS ISLAND...AND MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HOLLYWOOD...RAVENEL...MEGGETT...JAMES ISLAND COUNTY
PARK...JOHNS ISLAND...YONGES ISLAND AND BEARS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3259 8025 3281 8039 3284 8025 3282 8017
      3282 8015 3283 8015 3272 7993
TIME...MOT...LOC 2000Z 060DEG 6KT 3284 8023 3272 8004
Special weather statement, Sep 4, 4:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI SEP 4 2015

SCZ047-048-051-042045-
INLAND JASPER SC-COASTAL JASPER SC-BEAUFORT SC-
421 PM EDT FRI SEP 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 445 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAUREL BAY...OR NEAR BEAUFORT...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL...CLARENDON...SHELL POINT...BURTON...BEAUFORT
MARINE CORPS AIR STATION...LAUREL BAY AND PARRIS ISLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3248 8065 3234 8074 3242 8091 3251 8084
      3252 8084 3252 8085 3253 8085 3254 8084
      3257 8083
TIME...MOT...LOC 2021Z 030DEG 16KT 3247 8079
Special weather statement, Sep 4, 5:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT FRI SEP 4 2015

GAZ101-SCZ047-042130-
EFFINGHAM GA-INLAND JASPER SC-
503 PM EDT FRI SEP 4 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES UNTIL 530 PM EDT...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TARBORO TO COOSAWHATCHIE...
AND MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...OLD HOUSE...
TILLMAN AND CLYO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3240 8131 3245 8089 3260 8087 3256 8126
TIME...MOT...LOC 2103Z 013DEG 13KT 3254 8115 3257 8091

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:29 PM EDTSpecial Weather StatementCHSCharleston61 min
Sep 4, 4:00 PM EDTSpecial Weather StatementCHSCharleston30 min
Sep 4, 4:21 PM EDTSpecial Weather StatementCHSBeaufort24 min
Sep 4, 5:03 PM EDTSpecial Weather StatementCHSJasper27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.